Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 28, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 9, 2019, 10:13 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2019, 10:13 PM CDT (03:13 UTC)
- Expired
- May 10, 2019, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
758 WHUS74 KMOB 100313 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1013 PM CDT Thu May 9 2019 GMZ670-100900- /O.NEW.KMOB.SC.Y.0028.190510T0313Z-190510T0900Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1013 PM CDT Thu May 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 4 AM CDT Friday. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
056 WHUS74 KMOB 100341 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1041 PM CDT Thu May 9 2019 GMZ631-632-650-100900- /O.EXA.KMOB.SC.Y.0028.000000T0000Z-190510T0900Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- 1041 PM CDT Thu May 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 4 AM CDT Friday. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ670-100900- /O.CON.KMOB.SC.Y.0028.000000T0000Z-190510T0900Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 1041 PM CDT Thu May 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...5 TO 6 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 9, 9:28 PM CDT, 45 minutes earlier.
Area forecast discussion, May 9, 9:28 PM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 928 PM CDT Thu May 9 2019 .DISCUSSION...See updated information for land areas below. && .UPDATE...An outflow boundary associated with the earlier linear convective complex that impacted our forecast area has pushed well offshore into the northern Gulf of Mexico this evening. Gusty northerly winds and rain cooled air behind the gust front has allowed temperatures to drop into the upper 60s across much of our area this evening. Radar continues to show remnant light to moderate rain showers covering much of the CWA this evening, and we updated the forecast to increase rain chances to around 60% through around or shortly after midnight. Regional dual pol/radar rainfall estimates indicate that the heaviest rainfall fell over interior southeast MS and southwest AL today, where totals of 2 to 4 inches have been estimated. A complicated forecast continues for late tonight into Friday morning as some short range and high resolution model guidance indicates another shortwave trough lifting from southeast TX/southern LA toward MS into Friday morning. Deep layer moisture and increasing ascent ahead of this approaching feature may result in the re-development of showers and thunderstorms, particularly over our northwestern zones late tonight into Friday morning. There will be potential for locally heavy rainfall should convection develop, and we will need to monitor convective trends closely given how much rain fell over our interior northwest zones earlier today. Will we introduce at least a Limited threat of flooding in our northwestern CWA through Friday for now and let later shifts assess trends to determine if a greater flooding threat materializes. /21 && .PREV DISCUSSION... /issued 629 PM CDT Thu May 9 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...Conditions across the area at 00z are general mid level MVFR or higher, except for low end MVFR over the I-10 corridor along a south-southeastward moving outflow boundary. This boundary is bringing widespread rain-showers and a few thunderstorms, with general rainshowers as one moved inland. As the outflow continues south of the coast, conditions will improve to general MVFR to VFR and are expected to last into the overnight hours with general northerly winds between 5 and 10 knots. CIGs and VISBYs will drop to low end MVFR/IFR levels after 06z as fog/stratus forms, especially over areas along that have received substantial rain during the afternoon/evening hours and winds become light. Conditions Friday will rise to general MVFR/VFR levels during the morning, but another round of showers and thunderstorms will bring low end MVFR conditions again with southerly winds rising to 10 to 15 knots by afternoon. /16 PREV DISCUSSION... /issued 406 PM CDT Thu May 9 2019/ NEAR TERM /Now Through Friday/...A decaying MCS will continue to slowly sink toward the coast through early this evening. The severe threat will continue to decrease through the late afternoon as well, as the upper dynamics continue to pull well away to the north. An isolated severe storm cannot be completely ruled out with damaging winds the main threat. Locally heavy rain will also be possible, however the main flooding risk is expected to remain north and west of the area. A frontal boundary will remained stalled from northern Alabama across central Mississippi through Friday night. This will maintain a warm and unstable airmass over our area with scattered to numerous showers and thunderstorms across the northwestern half of the area and scattered coverage over the southeastern half. Severe thunderstorms are not expected on Friday. Temps on Friday will range from the upper 70s and low 80s across the northwest to low to mid 80s across the southeast. /13 SHORT TERM /Friday night Through Sunday night/...An upper trof amplifies over the central states through Saturday night then progresses into the eastern states during the remainder of the period. This pattern will maintain a southwesterly flow aloft with a series of shortwaves moving across the forecast area through Sunday morning, which then diminish and exit to the east Sunday afternoon as the upper trof advances into the eastern states. A surface low is expected to develop near the Texas coast Friday night and move off into the northeast states, bringing a trailing cold front through the forecast area Sunday afternoon into Sunday evening. MLCAPE values increase to 1500-2000 J/kg over much of the area on Saturday with values of 1000-1500 J/kg expected for Sunday. Shear coincident with the better instability will be limited (0-1 km Helicity < 100 m2/s2) although higher values will be possible in regions of lower instability. Model soundings show dry air centered near 700 mb on Saturday which will enhance downdraft production, but also a potential cap near 750 mb. Model soundings on Sunday show more moisture indicating less of potential for strong downdraft production. Each day supports the development of some strong storms each afternoon into the early evening, but Saturday, with the higher instability and mid level dry air, also has the potential for a few severe storms. The better forcing (primarily isentropic lift) will be along and west of I-65 on Saturday where will have likely pops with chance pops further to the east. Categorical pops follow for most of the area on Sunday as the front moves into the area. Highs on Saturday will be 80 to 85 west of I-65 with mid 80s further to the east, then highs on Sunday will be mainly in the lower 80s. Lows Friday night and Saturday night typically range from the upper 60s inland to the lower 70s at the coast. Lows Sunday night in the wake of the cold front range from the upper 50s well inland to the mid 60s at the coast. A moderate risk of rip currents is expected through the period. /29 LONG TERM /Monday Through Thursday/...A surface high builds into the region through Monday night in the wake of the cold front and lingers through Tuesday night while the eastern states upper trof continues off into the western Atlantic. A well defined shortwave trof (remnants of an earlier upper low) meanwhile advances across the south central states, then weakens while continuing eastward along the northern Gulf and adjacent coastal areas on Thursday while a larger scale upper trof amplifies over the eastern states. A surface low is expected to develop well to the north with the amplifying upper trof, and bring a trailing weak cold front into the forecast area on Thursday. Mainly dry conditions are expected through Tuesday, then slight chance to chance pops follow for Wednesday and Thursday as the weakening shortwave trof approaches followed by the weak front moving into the area. /29 MARINE...A moderate south to southeast wind flow will decrease tonight into Friday in response to high pressure slowly shifting eastward, combined with a weak cold front slowly approaching from the northwest. The weak cold front will eventually move off the coast Sunday night into early Monday leading to a light offshore flow Monday and Monday night. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 6 AM CDT Friday for ALZ265-266. FL...High Rip Current Risk until 6 AM CDT Friday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 9, 3:44 AM CDT, 18 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 344 AM CDT Thu May 9 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-100845- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 344 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a HIGH risk for rip currents along Gulf beaches of Alabama and Northwest Florida through tonight. Showers and thunderstorms will develop today and tonight. A few strong to severe thunderstorms will be possible, especially over interior sections of southwest Alabama and southeast Mississippi. The main impacts will be gusty straight line winds, frequent cloud to ground lightning and periods of very heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a MODERATE risk of rip currents Friday through Sunday. Showers and storms will develop each day Friday through Sunday. A few strong to severe thunderstorms will be possible. The main impacts will be gusty straight line winds, frequent cloud to ground lightning and periods of very heavy rain. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-100845- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 344 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous wind and wave conditions for small craft will be possible today and early tonight. Showers and thunderstorms will increase in coverage late today and tonight. A few strong to severe thunderstorms will be possible. Gusty straight line winds, frequent lightning and heavy rain will be the main impacts from the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms will increase in coverage Friday through Sunday. A few strong to severe thunderstorms will be possible each day. Gusty straight line winds, frequent lightning and heavy rain will be the main impacts from the stronger storms.
In the hours before
Local storm report, May 9, 6:37 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
637 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLASH FLOOD MOBILE 30.68N 88.07W
05/09/2019 MOBILE AL BROADCAST MEDIA
MEDIA REPORT OF FLOODING ALONG GOVERNMENT
ST. FROM AIRPORT BLVD TO THE BANKHEAD
TUNNEL. SOME SIDE STREETS REPORTED
IMPASSIBLE. REPORT VIA SOCIAL MEDIA.
&&
BBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:46 PM CDT | Special Marine Warning | MOB | 89 min | |
| May 9, 9:11 PM CDT | Special Marine Warning | MOB | 94 min | |
| May 10, 5:15 AM CDT | Small Craft Advisory | MOB | 4 hr | |
| May 10, 5:22 AM CDT | Flash Flood Watch | MOB | Baldwin, Mobile | 53 hr |
| May 10, 10:34 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 21 days |
| May 10, 10:34 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| May 9, 9:09 PM CDT | River Flood Warning | MOB | George, Greene, Perry | 10 days |
| May 9, 9:13 PM CDT | River Flood Warning | MOB | George, Greene, Wayne | 12 days |
| May 9, 9:16 PM CDT | River Flood Warning | MOB | George, Greene, Jackson | 21 days |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.